Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Opportunistic InfectionsOpportunistic Infections
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


spreading KS
Mar 24, 2000

Hello Doctor:

I was just diagnosed with KS. I have two lesions, one on the sole of my foot and one on my thigh. There are two other spots that are discolored that I have been watching. I started using Panretin gel. This morning I found two spots one on the back of each thigh, that are most likely new lesions. I will probably use the gel on them. I am taking Combivir and Viramune and have had good results Tcells from 140(9%) to 357(19%) and VL 390,000 to 50 after 4 months. My question is with the drug regimen and the gel, will my immune system be able to control the KS? If the two spots that I have been watching turn out to be lesions that would be 4 new lesions in a month. Does that mean that it is likely to spread internally? Does it indicate chemotherapy? I am very concerned because I have been in relatively good health.

Response from Dr. Feinberg

With your HIV therapy and the gel for KS, you ought to get good control of your KS. The "new" lesions may have been there at a microscopic level when you started HIV meds. Be patient-- if you are undetectable (less than 50) and your T cells continue to rise, your KS is likely to respond. The new skin lesions do not mean that it is spreading internally.


Previous
Kaposi Sarcoma
Next
AIDS with KS and FSGS with NS

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement